Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suggest treatment for severe body itching

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14972 Questions
Question
extremly seve itching all over, calamine, cotizone 10, aveeno, nothing is helping at all. do you have
Posted Mon, 4 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Michelle Gibson James 44 minutes later
Brief Answer:
an oral antihistamine

Detailed Answer:
HI, thanks for using healthcare magic

There are different causes for generalised itching, allergies are the most common cause.
You may want to consider the use of an oral antihistamine in addition to the topical agents that you are using. These should reduce the itching and are available over the counter. Examples include benadryl, claritine, allegra, zyrtec

You should use these agents for at least 24 to 48 hours.

You may want to discontinue the bleach bath , neosporin

If there is no improvement then you may need to consider other causes of generalised itching such as: (1)infections- such as scabies
(2)liver or kidney disease
(3)abnormal levels of thyroid hormone
(4)iron deficiency

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor